View Full Version : Goodbye Risperdal Consta


Matt S.
11-17-07, 01:21 PM
I am goin on week 3 without an injection of the Risperdal Consta, I am glad because I had some strange side effects after some time on it.

One of them was this abdominal bloating of muscle (like a beergut thats as solid as a rock).

I told the doctor, "No more Risperdal", I had no real desire to take it for all that long anyhow.

My rock solid pregnancy gut has gone down two inches already, it was starting to expand so I knew it was either my looks or an ineffective antipsychotic with trivial "mood stabilization" properties.

On another note, three of the other side effects I won't even say, so needless to say it is a success that my June-November trial of this medicine was unsuccessful.

Spongedaddy
11-17-07, 04:08 PM
I am glad you let them know you had enough and that you are feeling better.

netsavy006
11-17-07, 04:18 PM
Try Invega. It's the "pure" form of Risperdal. May not cause the same side effects. I noticed a big difference in the reduction of side effects from Risperdal to Invega.

Matt S.
11-17-07, 05:46 PM
Yeah I take a mood stabilizer so there isn't a need for an antipsychotic, that was the point of my discontinuation.

I took it for 6 months. The newer side effects were recent, it served it's purpose and I have a 7+ year history of taking the other two meds I take so I am sure they not the culprit.

The Lamictal/Dexedrine combo is popular in the cycling team, it's Crazy~Feet's combo too.

netsavy006
11-17-07, 06:11 PM
Oh wow. That's good. I'm hoping to get Invega back into my treatment plan.

Crazy~Feet
11-17-07, 07:45 PM
Lamictal/Dexedrine is working very well for me too, Matt. I am one who finds Dex to be mildly sedating, and any random anxiety I might be experiencing vanishes with my next dose of Dex (not that I have a great deal of true anxiety to begin with). I do have the Atarax PRN but I very seldom take it.

This is an interesting turn of events, this cessation of APs for us. I was having a huge gut issue myself, to the point that I had given most of my jeans to Space because I could no longer wear them. I have some of them back now! :) APs are famous for causing a tendency towards gaining extra weight (see posts by Speedo, who relies upon his Risperdal to function well; he also admits to the weight-gain issue).

I am right now a couple of weeks from seeing Doc W. and I am mentally prepared to throw down if I have to. I am not willing to lactate again, and I am certainly not willing to provoke extrapyramidals again. I am damn lucky that they went away after the first time I had them, and I know it. I seemed to function quite well for 15+ years taking benzos PRN and not becoming addicted. I reckon I could do it again.

What I need is something to halt an impending hypomanic episode, period. His resistance to RXing benzos is something I have cut him slack for, 18+ months now. It might get ugly, so stay tuned, same BP time, same BP channel. :cool:

Matt S.
11-18-07, 01:17 PM
I am not opposed to short term uses if I get manic again, I will probably go with Geodon next time because weight gain isn't part of that med and it works, but I wasn't really gaining much weight it was just more of the gut thing and when you suffer doing sit ups for a year and a half to get a 6 pack to lose it to the gut then it will really lose it's therapeutic value.

I had this forehead tic that is gone too. I was lifting my forehead up a lot. There's a more uncomfortable side effect that I will just avoid getting into but lets just say it's a male side effect.

netsavy006
11-21-07, 04:46 PM
I think that one if I'm thinking of the right side effect is a normal side effect of most atypical antipsychotic drugs.

Matt S.
11-22-07, 10:30 AM
Paunchy and tired are two words that I can say describe me on the Consta.